Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 88, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 25, 2001, 3:34 PM EDT for Mingo County, West Virginia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2001, 3:34 PM EDT (19:34 UTC)
- Expired
- Jun 25, 2001, 4:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Mingo County, WV
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1574 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 251934 SVRRLX WVC059-252000- /NEW.KRLX.SV.W.0139.251933-252000/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 334 PM EDT MON JUN 25 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MINGO COUNTY IN WEST VIRGINIA... * UNTIL 400 PM EDT... * AT 322 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTH OF DELBARTON...MOVING WEST AT 15 MPH. . LARGE HAIL IS EXPECTED WITH THIS STORM. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:30 PM EDT, 4 minutes earlier.
Area forecast discussion, Jun 25, 3:30 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV...CORRECTED 330 PM EDT MON JUN 25 2001 MODELS IN GENERAL AGREEMENT OF TAKING UPPER SYSTEM WESTWARD. FLOW TO TURN TO A MORE SOUTHERLY DIRECTION THROUGH 48 HOURS. RW TO END WHEN SUN GOES DOWN IN SW PORTION OF CWA. FOG SHOULD DEVELOP AS SKIES CLEAR TONIGHT. DEWPOINTS INCREASE TOMORROW. WILL KEEP CHC POPS IN SOUTHERN AND CENTRAL ZONES WITH INCREASE RH AND HEATING OF THE DAY FOR SCT RW AND TRW. HIGH BUILDS AND AIR MASS DRIES A TAD SO WILL KEEP POPS OUT OF FCST ON WED NORTH AGAIN. MOISTURE INCREASES TOWARD END OF THE WEEK AND CHC POPS ARE BACK IN THE FORECAST EVERYWHERE. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/SIKORA
Nearby
Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.